Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2017, 1:50 PM EDT for 4 counties in Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 1:50 PM EDT (17:50 UTC)
- Expired
- Aug 9, 2017, 2:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Dodge County, GA, Emanuel County, GA, Laurens County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193
WWUS82 KFFC 091750
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
150 PM EDT WED AUG 9 2017
GAZ086-097-098-109-111>113-091815-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
Dodge GA-
150 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...NORTHERN
WHEELER...SOUTHERN EMANUEL...TREUTLEN...NORTHERN MONTGOMERY...
SOUTHERN LAURENS AND DODGE COUNTIES UNTIL 215 PM EDT...
At 149 PM EDT...a line of strong thunderstorms was along a line
extending from near Stillmore to near Eastman...and moving southwest
at 15 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Eastman, Soperton, Alamo, Mount Vernon, Vidalia, Twin
City, Glenwood, Stillmore, Cadwell, Oak Park, Ailey, Chauncey,
Higgston, Rentz, Garfield, Nunez, Tarrytown, Union and Lothair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8208 3252 8215 3242 8219 3235 8225
3228 8223 3210 8290 3213 8294 3215 8294
3207 8300 3200 8327 3233 8326 3266 8207
3264 8205
TIME...MOT...LOC 1749Z 031DEG 12KT 3250 8219 3222 8321
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:18 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 9, 1:18 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 118 PM EDT Wed Aug 9 2017 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 955 AM EDT Wed Aug 9 2017/ UPDATE... Clouds and rain will continue across most of the CWA this afternoon, and with a continued easterly low level flow, temps will struggle to rise today. Have therefore lowered max temps over most areas today. No other changes planned. PREV DISCUSSION... /Issued 415 AM EDT Wed Aug 9 2017/ SHORT TERM /Today through Thursday/... Models are in good agreement through the short term. A moist airmass remains across the forecast area, and will combine with a stalled surface boundary in the vicinity of Atlanta and Athens, as well as easterly flow aiding in the development of a low stratus layer through the day. Best chances of rain will continue mainly along I-20, mainly in the form of showers through this afternoon and into this evening as good cloud cover will keep Instability at a minimum. While cannot entirely rule out thunderstorms, expect mainly isolated thunder at best. As they have for the past several nights, several showers continue to move across the area, mainly near I-20. Expect increasing coverage by late morning through this afternoon, but overall confidence is low that we will see as much coverage as the past two days. Guidance temperatures have performed well the past two days, and will not stray to far from a blend through the period, with afternoon highs in the upper 70s and lower 80s across much of the area, with central Georgia - south of the stalled front - seeing temperatures in the mid 80s. Will see a slight warm up on Thursday, but temperature will continue cooler than normal. Atwell LONG TERM /Thursday Night through Tuesday/... Medium range models continue to remain consistent in keeping the region under persistent west-southwesterly upper-level flow through the majority of the long-term forecast period. Ample moisture over the forecast area, transient surface boundaries and periodic weak waves rippling through the mid/upper flow, keeps POPs at high chance to likely. Without strong dynamics or low-level forcing, chances for organized severe weather remain fairly low through the period. However, with moderate instability and some weak shear, scattered strong to isolated severe storms cannot be ruled out, especially during the peak, diurnally driven, period of maximum instability each afternoon into the early evenings. Bigger threat remains the potential for heavy rain and localized flooding as moderate to high precipitable water values support areas of moderate to heavy rain each day, bringing streamflows up and saturating soils. Some change to the pattern developing by the end of the long-term forecast period as the static, broad, upper trough over the eastern U.S. sharpens and shifts east bringing northwesterly flow into the state, and possibly some drying by the middle of next week. 20 && .AVIATION... 18Z Update... Areas of rain and a few thunderstorms will continue over the region through the forecast. A mix of MVFR/IFR/VFR cigs will persist for the rest of this afternoon and evening, becoming all IFR late tonight and continuing into Thursday morning. Winds will be easterly for the rest of this afternoon, becoming light to near calm tonight and southerly Thursday. //ATL Confidence...18Z Update... Low to medium on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 78 69 84 70 / 90 50 60 60 Atlanta 78 70 83 71 / 70 50 70 60 Blairsville 78 65 78 68 / 50 50 70 60 Cartersville 79 70 83 69 / 50 50 70 70 Columbus 83 73 88 72 / 60 50 70 70 Gainesville 76 68 80 69 / 90 50 60 60 Macon 81 72 87 72 / 60 50 70 60 Rome 80 70 84 70 / 50 50 70 70 Peachtree City 79 70 84 70 / 60 50 70 70 Vidalia 85 73 87 72 / 60 50 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Aug 9, 4:00 AM EDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Wed Aug 9 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Wed Aug 9 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected. A few strong storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 9, 12:49 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
1249 PM EDT WED AUG 9 2017
GAZ085-086-097-098-091715-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
1249 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL...NORTHERN TREUTLEN...
SOUTHEASTERN JOHNSON AND EASTERN LAURENS COUNTIES UNTIL 115 PM EDT...
At 1248 PM EDT...a line of strong thunderstorms was along a line
extending from near Garfield to near Dublin...and moving east at 15
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Swainsboro, Soperton, East Dublin, Twin City, Adrian,
Garfield, Nunez, Covena, Modoc, Canoochee, Rockledge, Norristown,
Minter, Harlow, Dellwood, George L Smith State Park, Gillis Springs,
Orland and Orianna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8203 3254 8203 3256 8208 3252 8215
3250 8216 3233 8282 3250 8304 3275 8212
3266 8208 3261 8200
TIME...MOT...LOC 1648Z 284DEG 12KT 3268 8212 3246 8287
WIND...50MPHLocal storm report, Aug 9, 12:52 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 PM EDT WED AUG 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND DMG NORTH DRUID HILLS 33.82N 84.31W
08/09/2017 DEKALB GA UTILITY COMPANY
TREE DOWN AT THE INTERSECTION OF LAVISTA RD NE AND N
DRUID HILLS RD BNLOCKING ALL LANES OF TRAFFIC ON LAVISTA
RD
&&
EVENT NUMBER FFC1701162
THIEMLocal storm report, Aug 9, 12:59 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EDT WED AUG 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND DMG PLYMOUTH COLONY 33.85N 84.30W
08/09/2017 DEKALB GA BROADCAST MEDIA
A LARGE TREE FELL ON TOP OF A VEHICLE AND AN APARTMENT
BUILDING ON NORTHEAST EXPRESSWAY. NO INJURIES WERE
REPORTED.
&&
EVENT NUMBER FFC1701163
THIEMLocal storm report, Aug 9, 1:19 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
119 PM EDT WED AUG 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD 1 NW HARRISBURG 33.05N 83.25W
08/09/2017 BALDWIN GA EMERGENCY MNGR
MODERATE AREAL FLOODING AT A RESIDENCE ALONG SNYDER RD
NORTHEAST OF MILLEDGEVILLE. THE RESIDENCE IS LOCATED
NEAR TOWN CREEK WHICH WAS REPORTED TO BE EXPERIENCING
FLOODING AT THE TIME AND IS LIKELY DUE TO THE OVERFLOW
FROM THE CREEK. THE WATER WAS NOT FLOWING INTO THE HOME
BUT MOST OF THE YARD WAS UNDERWATER
&&
EVENT NUMBER FFC1701164
THIEMSpecial weather statement, Aug 9, 1:22 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
122 PM EDT WED AUG 9 2017
GAZ085-086-097-098-109-091745-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-Dodge GA-
122 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL...TREUTLEN...SOUTHEASTERN
JOHNSON...LAURENS AND NORTHERN DODGE COUNTIES UNTIL 145 PM EDT...
At 121 PM EDT...a line of strong thunderstorms was along a line
extending from near Twin City to near Chester...and moving southeast
at 10 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Swainsboro, Eastman, Soperton, East Dublin, Twin City,
Chester, Adrian, Dexter, Stillmore, Cadwell, Oak Park, Rentz, Nunez,
Tarrytown, Lothair, Plainfield, Covena, Cedar Grove and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3238 8223 3234 8240 3235 8241
3231 8264 3229 8267 3231 8272 3224 8280
3214 8320 3238 8326 3245 8318 3243 8315
3247 8316 3269 8223 3256 8208
TIME...MOT...LOC 1721Z 318DEG 9KT 3260 8222 3237 8318
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 9, 1:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
150 PM EDT WED AUG 9 2017
GAZ086-097-098-109-111>113-091815-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
Dodge GA-
150 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...NORTHERN
WHEELER...SOUTHERN EMANUEL...TREUTLEN...NORTHERN MONTGOMERY...
SOUTHERN LAURENS AND DODGE COUNTIES UNTIL 215 PM EDT...
At 149 PM EDT...a line of strong thunderstorms was along a line
extending from near Stillmore to near Eastman...and moving southwest
at 15 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Eastman, Soperton, Alamo, Mount Vernon, Vidalia, Twin
City, Glenwood, Stillmore, Cadwell, Oak Park, Ailey, Chauncey,
Higgston, Rentz, Garfield, Nunez, Tarrytown, Union and Lothair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8208 3252 8215 3242 8219 3235 8225
3228 8223 3210 8290 3213 8294 3215 8294
3207 8300 3200 8327 3233 8326 3266 8207
3264 8205
TIME...MOT...LOC 1749Z 031DEG 12KT 3250 8219 3222 8321
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:16 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 59 min |
| Aug 9, 5:19 AM EDT | Special Weather Statement | FFC | Hancock, Putnam, Taliaferro, Warren | 56 min |
| Aug 9, 6:05 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Aug 9, 6:11 AM EDT | Special Weather Statement | FFC | Hancock | 64 min |
| Aug 9, 7:08 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Putnam, Warren | 67 min |
| Aug 9, 7:12 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Aug 9, 7:20 AM EDT | Special Weather Statement | FFC | Rockdale | 55 min |
| Aug 9, 7:36 AM EDT | Flash Flood Warning | FFC | Baldwin, Hancock | 6 hr |
| Aug 9, 9:25 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Aug 9, 9:36 AM EDT | Special Weather Statement | FFC | Washington | 54 min |
| Aug 9, 9:43 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Aug 9, 10:12 AM EDT | Special Weather Statement | FFC | Wilkinson | 48 min |
| Aug 9, 11:03 AM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 42 min |
| Aug 9, 12:49 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 26 min |
| Aug 9, 1:03 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 27 min |
| Aug 9, 1:22 PM EDT | Special Weather Statement | FFC | Dodge, Emanuel, Laurens, Treutlen | 23 min |
| Aug 9, 4:59 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Aug 9, 5:41 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 34 min |
| Aug 9, 5:44 PM EDT | Special Weather Statement | FFC | Harris, Troup | 31 min |
| Aug 9, 7:05 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.